Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 11, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 11, 2011, 3:48 AM EDT for Berks County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 3:48 AM EDT (07:48 UTC)
Expired
Jun 11, 2011, 4:45 AM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 151 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS81 KPHI 110748
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EDT SAT JUN 11 2011

PAZ060-067-110845-
BERKS PA-CHESTER PA-
348 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS AND CHESTER COUNTIES...

AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF 
READING TO 3 MILES NORTH OF LANCASTER...MOVING EAST AT 20 MPH. THE 
THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...WOMELSDORF AROUND 430 
AM...WERNERSVILLE AND BERNVILLE AROUND 445 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES.

LAT...LON 4051 7643 4057 7599 4031 7590 3999 7585
      3999 7598 4003 7595 4011 7595 4014 7590
      4036 7621 4036 7624 4047 7640 4049 7644

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:27 AM EDT, 21 minutes earlier.

Area forecast discussion, Jun 11, 3:27 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EDT SAT JUN 11 2011

.SYNOPSIS...
A WEAK STATIONARY FRONT STRETCHED ACROSS THE REGION WILL MOVE SLOWLY
NORTH AS A WARM FRONT TODAY AND TONIGHT. A COLD FRONT WILL
APPROACH THE AREA SUNDAY...CROSSING THE REGION LATE SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR EARLY IN THE
WEEK. A FRONTAL SYSTEM WILL APPROACH THE REGION AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST BATCH OF WARM AIR ADVECTION INDUCED SHOWERS AND SCATTERED
THUNDERSTORMS IS EXITING NORTHWEST NEW JERSEY EARLY THIS MORNING.
TOPS ON THESE STORMS BARELY ACHIEVED MINUS 20 CELSIUS...AND
SUBSEQUENTLY LITTLE LIGHTNING WAS OBSERVED WITH THE STORMS. LITTLE
BULK SHEAR WITH THESE STORMS...AND NOT MUCH WIND OCCURRED AS THEY
PASSED.

THE MOST IMPORTANT FEATURE WITH THE SHOWERS AND STORMS WAS HEAVY
RAIN. RADAR ESTIMATES APPEAR TO BE TOO HIGH WITH THE CONVECTION...
AS GROUND TRUTH IS NOT EVEN CLOSE. STILL...CREEKS AND STREAMS ARE
BRING MONITORED IN THE AREAS FOR RISES.

THE NEXT BATCH OF THUNDERSTORMS IS APPROACHING THE UPPER LEHIGH
VALLEY AND SOUTHERN POCONOS. THERE IS A BIT MORE IN THE WAY OF BULK
SHEAR BEHIND THESE STORMS...AS A WEAK SHORT WAVE RIDES THROUGH THE
FLOW IN WEST CENTRAL PENNSYLVANIA. THERE HAVE NOT BEEN WIND GUSTS
REPORTED WITH THE ACTIVITY YET...AND AS THE LOWER LEVELS
STABILIZE...NOT EXPECTING STRONG WINDS GUSTS AS THE STORMS APPROACH
THE AREA.

THIS FEATURE SHOULD CROSS NORTHERN AREAS THIS MORNING. AFTER
THIS...THE SHOWER AND THUNDERSTORM CHANCES SHOULD BE TIED TO WEAK
DISTURBANCES IN THE MID LEVEL FLOW. BASED ON THE MID LEVEL
FLOW...MOST OF THIS ACTIVITY SHOULD OCCUR NORTH AND WEST OF
PHILADELPHIA. FURTHER SOUTH AND EAST...WHILE MOISTURE IS
AVAILABLE...THE FOCUS WILL NOT BE AS STRONG. WITHOUT THE FOCUS...THE
CONVECTIVE CHANCES SHOULD BE LESS.

THE FORECAST PROBLEM OF THE DAY MAY END UP BEING THE POSITION OF THE
STATIONARY FRONT. THE FRONT IS BEING OBSCURED BY PATCHY FOG AND
PRECIPITATION...BUT APPEARS TO BE ACROSS THE NORTHERN THIRD OF THE
AREA. MODELS SHOULD THIS FEATURE PUSHING SOUTH...AND BECOMING
STALLED. WHILE HIGH PRESSURE IS BUILDING OVER NORTHERN NEW
ENGLAND... NOT CONVINCED THE FRONT GETS THIS FAR SOUTH BEFORE
HEATING MAKES IT STOP OR EVEN CREEP NORTH.

SOUTHERN AREAS SHOULD START THE DAY WITH SOME SUNSHINE...WITH
NORTHERN AREAS PROBABLY STAYING MOSTLY CLOUDY FOR MUCH OF THE DAY.
BECAUSE OF THIS...THE BEST INSTABILITY SHOULD BE ACROSS SOUTHEAST
PENNSYLVANIA...THE SOUTHERN THIRD OF NEW JERSEY...NORTHEAST MARYLAND
AND DELAWARE. MODIFIED SOUNDINGS IN THESE AREA SUGGEST THAT
CONVECTIVE TEMPERATURES SHOULD BE IN THE LOWER TO MID 80S (WHICH ARE
ATTAINABLE).

AFTER THIS...MLCAPE VALUES NEAR 500 J/JG PROVIDE THE POTENTIAL.
MODIFIED SOUNDINGS SHOW AN INVERTED V SIGNATURE...WOULD COULD
PROMOTE GUSTY WINDS. CAPE IN THE HAIL REGION LOOKS THIN...AND
OVERALL THE FOCUS FOR THE AFTERNOON MAY HAVE TO BE THE WAVERING
FRONTAL BOUNDARY. BECAUSE OF THE UNCERTAINTY...GUSTY WINDS WILL NOT
BE INCLUDED IN THE FORECAST FOR SOUTHERN AREAS YET.

WITH THE HIGH SUN ANGLE...SUNSHINE WILL DETERMINE HIGH TEMPERATURES
TODAY. ACROSS SOUTHERN AREAS...WHERE THE MOST SUN WILL BE
AVAILABLE...850 MB TEMPERATURES NEAR 16 CELSIUS SUGGEST HIGHS IN THE
MID TO UPPER 80S. THIS IS MORE OR LESS WHERE GUIDANCE IS...AND IT IS
ACCEPTED. FURTHER NORTH...HIGHS BECOME A BIT MURKIER WITH THE CLOUD
COVER. FOR NOW...WILL STICK CLOSE TO THE MOS BLEND...BUT MORE
SUNSHINE THAN EXPECTED...ESPECIALLY THIS AFTERNOON...COULD MEAN HIGH
TEMPERATURES MAY END UP BEING 5 DEGREES TOO COOL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS THE WEAK SHORT WAVES MOVE EAST OF THE AREA THIS EVENING...THE
BEST CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD BE DURING THE
EVENING HOURS. AFTER THIS...THERE MAY NOT BE MUCH OF THE TRIGGER
UNTIL LATE TONIGHT...WHEN YET ANOTHER SHORT WAVE IN THE NORTHERN
STREAM MOVES EAST. WITH PRECIPITABLE WATER VALUES NEAR 1.60
INCHES...HEAVY RAIN COULD BE A PROBLEM THIS EVENING...BUT NOT ENOUGH
CONFIDENCE IN ANY ONE AREAS FOR ENHANCED WORDING.

OTHERWISE...PATCHY FOG IS POSSIBLE. LOWS SHOULD END UP BEING CLOSER
TO THE WARMER GFS MOS NUMBERS...AS DEW POINTS MAY NOT LET
TEMPERATURES FALL MUCH LOWER THAN THIS.

A MID LEVEL SYSTEM CLOSING OFF OVER ONTARIO WILL DROP SOUTHEAST
SUNDAY INTO SUNDAY NIGHT. SHORT WAVES RUNNING AROUND THE CLOSING MID
LEVEL SYSTEM WILL ATTEMPT TO PUSH A COLD FRONT THROUGH THE REGION
LATE SUNDAY INTO SUNDAY NIGHT. RIGHT NOW...IT APPEARS AS THOUGH THE
BEST TIMING FOR THE FRONTAL PASSAGE WILL BE SUNDAY NIGHT.

AHEAD OF THE FRONT...A BATCH OF SHORT WAVE INDUCED SHOWERS AND
THUNDERSTORMS WILL BE MOVING ACROSS NORTHERN AREAS IN THE MORNING.
AFTER THIS...THERE SHOULD BE A PERIOD OF SUNSHINE THROUGH MAINLY
HIGH AND MID LEVEL CLOUDS DURING THE LATE MORNING AND AFTERNOON. THE
SUNSHINE SHOULD ALLOW HIGHS TO REACH CLOSER TO THE MUCH WARMER GFS
MOS NUMBERS. THIS IS ALSO SUPPORTED BY 850 MB TEMPERATURES ONCE
AGAIN NEAR 16 DEGREES CELSIUS. THERE IS A FAIRLY LARGE SPREAD
BETWEEN THE COOLER NAM MOS NUMBERS AND THE WARM GFS MOS
NUMBERS...WITH KRDG SHOULD A 14 DEGREE DIFFERENCE.

MARGINAL TO MODEST INSTABILITY IS POSSIBLE AHEAD OF THE FRONT SUNDAY
AFTERNOON...WITH THE BEST INSTABILITY ACROSS EASTERN PENNSYLVANIA...
WESTERN NEW JERSEY...AS WELL AS DELAWARE AND NORTHEAST MARYLAND.
BULK SHEAR VALUES WILL BE A BIT BETTER SUNDAY AFTERNOON (NEAR 30
KNOTS) IN THIS AREA...WITH INSTABILITY VALUES GREAT ENOUGH FOR DEEP
CONVECTION TO DEVELOP.

THE MISSING INGREDIENT MAY BE THE FOCUS. MODELS ARE HINTING AT A LEE
SIDE TROUGH IN THE AFTERNOON AND EVENING...AND THIS COULD PROVIDE
THE NEEDED FOCUS. SINCE THE POTENTIAL IS MORE THAN 36 HOURS
AWAY...WILL NOT ADD ANY ENHANCED WORDING TO THE GRIDDED OR TEXT
FORECASTS...BUT THIS MAY BE MENTIONED IN THE HAZARDOUS WEATHER
OUTLOOK.

THE FRONT CROSSES THE REGION SUNDAY NIGHT. THE GFS IS A TAD FASTER
WITH THE FRONTAL PASSAGE. THERE IS A HINT THAT LOW PRESSURE COULD
TRY TO FORM ON THE FRONT AHEAD OF THE CLOSED MID LEVEL SYSTEM, IF
THIS OCCURS...IT SHOULD SLOW THE FRONT AND KEEP THE CHANCE OF
SHOWERS IN EASTERN AREAS MOST OF THE NIGHT. SINCE THE TRUE AIRMASS
CHANGE DOES NOT OCCUR UNTIL LATE AT NIGHT...LOWS WERE BASED ON THE
WARMER NAM MOS NUMBERS.

FOR MONDAY...THE MID LEVEL SYSTEM CROSSES THE NORTHERN AREAS IN THE
AFTERNOON AND EVENING. SINCE THIS SHOULD ALLOW CONVECTIVE
TEMPERATURES TO BE REACHED...A SLIGHT CHANCE OF SHOWERS WAS PLACED
IN NORTHERN AREAS DURING THE AFTERNOON. MODEL SOUNDINGS SHOW THAT
THE COLUMN IS STRONGLY CAPPED MONDAY AFTERNOON...SO ANY SHOWERS THAT
DEVELOP SHOULD BE RELATIVELY SHORT LIVED WITH LITTLE UPDRAFT
POTENTIAL.

ELSEWHERE...COLD AIR ADVECTION SHOULD ALLOW CUMULUS TO SPREAD TO
STRATOCUMULUS...BUT SUB CLOUD LAYERS SHOULD BE TOO DRY FOR SHOWERS.
MODEL SOUNDINGS SUGGEST GUSTY WINDS IN THE LATE MORNING AND
AFTERNOON...AS THE TRUE AIRMASS CHANGE OCCURS AND DEW POINTS DROP
INTO THE 40S AND LOWER 50S. SINCE MOS NUMBERS ARE CLOSE FOR
HIGHS...AND A BLEND WAS USED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A MID LEVEL LOW IS EXPECTED TO BE LOCATED OVER MAINE OR CANADA'S
MARITIME PROVINCES ON MONDAY NIGHT WITH A TROUGH EXTENDING TO ITS
SOUTHWEST. THE TROUGH IS FORECAST TO PASS OVER OUR REGION AT THAT
TIME. THE LOW SHOULD DROP TO THE SOUTH ON TUESDAY, REACHING OUR
LATITUDE ON WEDNESDAY. IT IS THEN ANTICIPATED TO DRIFT EASTWARD.
MEANWHILE, A RIDGE IS EXPECTED TO BUILD OVER OUR REGION FROM THE
WEST DURING THE MID WEEK PERIOD AS ANOTHER TROUGH DROPS OVER THE
GREAT LAKES. THE TROUGH SHOULD PROGRESS EASTWARD LATE IN THE WEEK.

AT THE SURFACE, HIGH PRESSURE FROM THE NORTHWEST WILL LIKELY
BUILD ACROSS OUR REGION ON TUESDAY AND WEDNESDAY. A COLD FRONT IS
FORECAST TO APPROACH FROM THE WEST ON THURSDAY AND IT SHOULD
ARRIVE IN OUR REGION ON THURSDAY NIGHT.

WE ARE ANTICIPATING DRY WEATHER CONDITIONS FROM MONDAY NIGHT
THROUGH WEDNESDAY NIGHT IN ASSOCIATION WITH THE HIGH. WE MAY BEGIN
TO SEE SOME SHOWERS AND THUNDERSTORMS IN THE WARM ADVECTION IN
ADVANCE OF THE FRONT ON THURSDAY. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE WITH THE FRONT ON THURSDAY NIGHT AND
SOME PRECIPITATION COULD LINGER INTO FRIDAY.

NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THERE WERE A VARIETY OF CONDS ERLY THIS MORNING, WITH MOST AREAS
VFR, SOME IFR OR EVEN LIFR AND OTHERS IN-BETWEEN.  A LARGE AREA OF
SHOWERS AND TSTMS WAS APPROACHING FROM THE W AND WILL IMPACT KABE
AND KRDG SHORTLY.  CONDS WILL DETERIORATE AT THOSE LOCATIONS FOR A
TIME BEFORE IMPROVING ONCE AGAIN.  IF THE LINE HOLDS TOGETHER, IT
COULD AFFECT KTTN AND PSBLY KPNE LATER THIS MORNING.

OTHERWISE, EXPECT MAINLY VFR CONDS TO PREVAIL DURG THE DAYLIGHT
HOURS UNTIL AFTN HEATING TRIGGERS MORE TSTMS.  FOR NOW WILL HANDLE
WITH A CB EVERYWHERE UNTIL IT BECOMES EVIDENT WHERE THE DEVELOPMENT
WILL BE AND WHEN.

MDL GUIDANCE IS ALL OVER THE PLACE TONIGHT WRT CIGS SO THIS IS A LOW
CONFIDENCE FCST.  WITH ELY TO SELY FLOW AND GOOD LOW LEVEL MOISTURE,
EXPECT SOME LOW CLOUDS TO DEVELOP TONIGHT.  BUT THE EXTENT IS A BIT
MORE IN QUESTION.  FOR NOW WILL INDICATE SOME MVFR CIGS, BUT THIS
COULD END UP BEING CONSERVATIVE IF SOME OF THE MORE BULLISH FCSTS
ARE CORRECT.

OUTLOOK...
A COLD FRONT WILL CROSS THE REGION ON SUNDAY AND THERE ARE MORE CHCS
OF SHOWERS AND TSTMS WITH THE FRONT.  THE WIND WILL BECOME SLY AND
EVENTUALLY NWLY BY SUNDAY EVENING BEHIND THE FRONT AND THIS WILL
USHER IN MUCH DRIER AIR WHICH WILL END ALL PRECIP CHCS.
ADDITIONALLY, THE DRY AIR WILL ALLOW FOR A PREVAILING VFR THROUGH
THE ERLY PART OF NEXT WEEK AS HIGH PRESSURE BUILDS IN.

&&

.MARINE...
NO FLAGS ARE FORECAST THROUGH THE FORECAST PERIOD. ELY TO SELY FLOW
WILL CONTINUE ACRS THE WATERS THROUGH TONIGHT  WHICH WILL CAUSE A
GRADUAL INCREASE IN SEAS, BUT THE LATEST GUIDANCE INDICATES THEY
WILL REMAIN BELOW ADVISORY CRITERIA.  THERE WILL BE SCATTERED
SHOWERS AND TSTMS AROUND TODAY INTO THIS EVENING AND MORE ON SUNDAY
AS A COLD FRONT CROSSES THE WATERS.  THE WIND WILL SHIFT TO THE WEST
AND THEN NW BEHIND THE FRONT.  HIGH PRESSURE THEN MOVES TO THE
WATERS AND BRINGS GOOD BOATING CONDITIONS FOR MOST OF THE FIRST
HALF OF THE WORK WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jun 11, 3:35 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SAT JUN 11 2011

PAZ054-055-060>062-120745-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
335 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027-
PAZ067>071-120745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
335 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-025-026-120745-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
335 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENT TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 12:07 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1207 AM EDT SAT JUN 11 2011

NJZ001-007>010-110500-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
1207 AM EDT SAT JUN 11 2011

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT HUNTERDON...
MORRIS...SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS 11 MILES WEST OF MORRISTOWN...
MOVING EAST AT 15 MPH. THE SHOWERS AND STORMS WILL BE NEAR
SUCCASUNNA... MOUNT ARLINGTON AROUND 1215 AM...WHARTON...HOPATCONG
AROUND 1230 AM...VICTORY GARDENS...DOVER AROUND 1245 AM...ROCKAWAY
AND MOUNTAIN LAKES AROUND 100 AM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THE SHOWERS
AND STORMS.

LAT...LON 4070 7441 4068 7497 4101 7501 4106 7449
      4104 7449 4105 7447 4105 7444 4102 7442
      4101 7436 4074 7436

HAYES
Special weather statement, Jun 11, 1:40 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 AM EDT SAT JUN 11 2011

NJZ008-010-012-110645-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
140 AM EDT SAT JUN 11 2011

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT MIDDLESEX...
MORRIS AND SOMERSET COUNTIES...

AT 137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS 7 MILES SOUTHWEST OF
MORRISTOWN...MOVING EAST AT 25 MPH. THE SHOWERS AND STORMS
WILL BE NEAR BASKING RIDGE...MILLINGTON AROUND 145 AM...CHATHAM...
MADISON AROUND 200 AM...COLONIA...AVENEL AROUND 215 AM AND CARTERET
AROUND 230 AM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY THUNDERSTORM.

LAT...LON 4059 7442 4060 7439 4063 7440 4059 7445
      4061 7469 4085 7469 4083 7433 4078 7437
      4073 7437 4066 7445 4066 7440 4060 7438
      4060 7431 4059 7429 4060 7423 4057 7420

HAYES
Special weather statement, Jun 11, 1:48 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 AM EDT SAT JUN 11 2011

PAZ054-055-060>062-110645-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
148 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF WILKES-BARRE TO 43 MILES NORTHWEST OF READING...MOVING EAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR TRESCKOW...BEAVER MEADOWS AROUND
215 AM...WHITE HAVEN...WEATHERLY AROUND 230 AM...LAKE HARMONY AND
CHRISTMANS AROUND 245 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4051 7643 4054 7618 4060 7605 4059 7603
      4064 7600 4074 7578 4084 7594 4091 7600
      4100 7575 4105 7578 4109 7578 4114 7570
      4111 7535 4085 7554 4063 7577 4054 7600
      4049 7644

HAYES
Special weather statement, Jun 11, 2:32 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 AM EDT SAT JUN 11 2011

PAZ054-055-060>062-110730-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
232 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
WILKES-BARRE TO 29 MILES WEST OF READING...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR WHITE HAVEN...EAST SIDE AROUND 245
AM...WANAMAKERS...NEW MAHONING AROUND 300 AM...ALBRIGHTSVILLE...NEW
TRIPOLI AROUND 315 AM...LEESPORT AND EMERALD AROUND 330 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4051 7643 4054 7618 4060 7605 4059 7603
      4064 7600 4074 7578 4084 7594 4091 7600
      4101 7575 4105 7578 4109 7577 4099 7531
      4064 7548 4050 7558 4030 7599 4036 7625
      4049 7644

HAYES
Special weather statement, Jun 11, 3:26 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 AM EDT SAT JUN 11 2011

PAZ054-060>062-067>069-110830-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
NORTHAMPTON PA-
326 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
LEHIGHTON TO 12 MILES WEST OF READING...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR BEERSVILLE...WYOMISSING HILLS AROUND 345
AM...BATH...NAZARETH AROUND 400 AM...WEST EASTON AND WILSON AROUND
415 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4039 7607 4059 7581 4082 7573 4085 7550
      4081 7547 4086 7530 4087 7520 4066 7520
      4065 7521 4059 7519 4034 7546 4014 7586
      4017 7594 4033 7618 4036 7619

HAYES
Special weather statement, Jun 11, 3:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EDT SAT JUN 11 2011

PAZ060-067-110845-
BERKS PA-CHESTER PA-
348 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS AND CHESTER COUNTIES...

AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF
READING TO 3 MILES NORTH OF LANCASTER...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...WOMELSDORF AROUND 430
AM...WERNERSVILLE AND BERNVILLE AROUND 445 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4051 7643 4057 7599 4031 7590 3999 7585
      3999 7598 4003 7595 4011 7595 4014 7590
      4036 7621 4036 7624 4047 7640 4049 7644

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:15 PM EDTSpecial Weather StatementPHIMorris60 min
Jun 11, 12:07 AM EDTSpecial Weather StatementPHIMorris53 min
Jun 11, 12:41 AM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jun 11, 1:40 AM EDTSpecial Weather StatementPHIUnion65 min
Jun 11, 4:23 AM EDTSpecial Weather StatementPHIHunterdon, Warren67 min
Jun 11, 3:11 PM EDTSpecial Weather StatementPHIGloucester49 min
Jun 11, 3:47 PM EDTAreal Flood AdvisoryPHICamden, Gloucester93 min
Jun 11, 3:58 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester47 min
Jun 11, 4:32 PM EDTAreal Flood AdvisoryPHIAtlantic85 min
Jun 11, 4:43 PM EDTSpecial Weather StatementPHIAtlantic47 min
Jun 11, 5:01 PM EDTSpecial Marine WarningPHI44 min
Jun 11, 5:24 PM EDTSpecial Weather StatementPHIAtlantic51 min
Jun 11, 1:48 AM EDTSpecial Weather StatementPHICarbon57 min
Jun 11, 2:32 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh58 min
Jun 11, 3:26 AM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton64 min
Jun 11, 3:45 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
Jun 11, 5:21 AM EDTSpecial Weather StatementPHIBerks54 min
Jun 11, 6:17 AM EDTSpecial Weather StatementPHIBerks, Chester58 min
Jun 11, 6:42 AM EDTSpecial Weather StatementPHICarbon, Monroe63 min
Jun 11, 1:46 PM EDTSpecial Weather StatementPHICaroline44 min
Jun 11, 5:53 AM EDTSpecial Weather StatementPHIKent, Sussex67 min
Jun 11, 6:34 AM EDTSpecial Weather StatementPHISussex56 min
Jun 11, 6:52 AM EDTAreal Flood AdvisoryPHISussex113 min
Jun 11, 2:43 PM EDTSpecial Weather StatementPHISussex47 min
Jun 11, 3:05 PM EDTSpecial Weather StatementPHISussex55 min
Jun 11, 4:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 11, 4:21 PM EDTSevere Thunderstorm WarningPHIKent, New Castle39 min
Jun 11, 4:57 PM EDTSpecial Weather StatementPHIKent48 min
Jun 11, 5:05 PM EDTAreal Flood AdvisoryPHIKent63 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.